Alert archive / Virginia / Freeze Warnings in 2021
Freeze Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this freeze warning at Apr 21, 2021, 3:13 PM EDT for 11 counties in Virginia. It took effect at Apr 22, 2021, 3:28 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 3:13 PM EDT (19:13 UTC)
- In effect from
- Apr 22, 2021, 3:28 AM EDT
- Expired
- Apr 22, 2021, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wakefield, VA
Counties Amelia County, VA, Cumberland County, VA, Fluvanna County, VA, Goochland County, VA, Hanover County, VA, Louisa County, VA, Lunenburg County, VA, Mecklenburg County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 107 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS71 KAKQ 211913 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 313 PM EDT Wed Apr 21 2021 VAZ048-060>062-065>069-509>511-220315- /O.NEW.KAKQ.FZ.W.0003.210422T0800Z-210422T1200Z/ Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- Western Hanover- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Farmville, Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, South Hill, Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg, Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito, Louisa, Mineral, and Ashland 313 PM EDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of central and south central Virginia. * WHEN...From 4 AM to 8 AM EDT Thursday. * IMPACTS...Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
2 follow-up statements
713 WWUS71 KAKQ 220241 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 1041 PM EDT Wed Apr 21 2021 VAZ048-060>062-065>069-509>511-221045- /O.CON.KAKQ.FZ.W.0003.210422T0800Z-210422T1200Z/ Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- Western Hanover- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Farmville, Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, South Hill, Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg, Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito, Louisa, Mineral, and Ashland 1041 PM EDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of central and south central Virginia. * WHEN...From 4 AM to 8 AM EDT Thursday. * IMPACTS...Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
144 WWUS71 KAKQ 220728 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 328 AM EDT Thu Apr 22 2021 VAZ048-060>062-065>069-509>511-221200- /O.EXT.KAKQ.FZ.W.0003.210422T0728Z-210422T1200Z/ Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- Western Hanover- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Farmville, Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, South Hill, Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg, Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito, Louisa, Mineral, and Ashland 328 AM EDT Thu Apr 22 2021 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures of 30 to 32 degrees Fahrenheit expected. * WHERE...Portions of central and south central Virginia. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this freeze warning went out at Apr 21, 3:11 PM EDT, 2 minutes earlier.
Area forecast discussion, Apr 21, 3:11 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
311 PM EDT Wed Apr 21 2021
.SYNOPSIS...
High pressure builds across the area tonight through Friday. Low
pressure crosses the region over the weekend. High pressure returns
early next week.
&&
.NEAR TERM /TONIGHT/...
As of 310 PM EDT Wednesday...
Cold front now east of I95. Expect convection to continue to move
east then push off the coast over the next few hrs. Will adjust
grids per current radar trends then skc overnite. Turning much
colder as strong CAA sets in. Lows in the low-mid 30s north and
west, upr 30s-lwr 40s se.
Little if any frost expected tonite given a 8-10 degree temp/dew
point spread along with continue mixing. Data does show that winds
across the wrn Piedmont slacken off a bit late. This allows temps to
drop to arnd freezing. Thus, will issue a freeze warning for areas
west of the I95 corridor for a svrl hr period arnd sunrise Thurs.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 310 PM EDT Wednesday...
Dry, breezy/cool Thurs as strong high pres builds in from the west.
Highs upr 50s-lwr 60s along with a gusty west winds at 20-30 mph. RH
values drop into the 20s in the aftrn.
The high builds over the area Thurs nite thru Fri nite. Thurs nite
may be as cold or a bit colder than tonite given lighter wind and
dew points a tad higher. Thus, addntl frost/freeze headlines are
possbile with lows in the low-mid 30s except 35-40 along the coast.
Mstly sunny and warmer Fri. Highs in the mid 60s. Mstly clr to start
Fri nite then incrg clouds after midnite ahead of the next systm
apprchg from the sw. Lows in the 40s.
Low pressure approaches from the SW Sat, then tracks NE across the
region Sat night. Still some timing and moisture differences in the
models, but the jist is for a decent slug of moisture to overspread
the area Sat aftrn and cont Sat nite as the low tracks across the
area. Thus, PoPs quickly ramp up to likely-categorical Sat aftrn and
eve, then ramp down to chc-likely late Sat nite. Thunder may
eventually be needed across the SE, but is does appear there will be
some in-situ damming across the NW. QPF arnd 1/2 inch. Cloudy with
highs Sat in the 60s except near 70 se. Lows Sat nite in the 50s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 310 PM EDT Wednesday...
Low pressure deepens as it tracks ne along the New England coast
Sun. Models show much drier air filtering across the local area
behind this systm Sun aftrn. Will carry a few lingering shwrs along
the coast Sun morning then decreasing clouds. Highs upr 60s-lwr 70s.
High pressure builds into the area from the north Sun nite/Mon then
shifts off the Mid Atlantic coast Tue/Wed. This results in a warming
trend with temps going above normal. Dry through Wed but models do
show some increasing moisture apprchg the mts by late Wed.
Cool Sun/Mon nites with lows in the 40s to near 50 se. Highs Mon 65-
70. Highs Tue mid-upr 70s west of the bay, upr 60s-lwr 70s near the
water. Lows Tue nite in the 50s. Highs Wed upr 70s-lwr 80s away from
the water, 70-75 at the beaches
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 140 PM EDT Wednesday...
A cold front is currently crossing the area this aftrn with numerous
shwrs/tstms dvlpng along and ahead of it. Given the speeds these
cells are moving at, decided to go with a VCSH and tempo any tsra's
across the east. Kept thunder out of RIC given the front is right
on top of them. Otw, gusty WSW winds at 20-30 kts shift to the WNW
behind the fropa. All this ends btwn before sunset as the front
pushes off the coast. VFR and SKC tonight and Thurs as high pressure
builds into the area from the west. Gusty NW winds continue Thurs.
OUTLOOK...
VFR conditions thru Fri nite as high pressure dominates. Low pressure
will bring a showers and degraded flight conditions Sat into Sat
night. High pressure returns Sunday.
&&
.MARINE...
As of 200 PM EDT Wednesday...
Cold front is moving through the area this afternoon and will
quickly clear the area early this evening. Winds behind the front
become NW 20-30 kts with gusts around 35 kts. Best chance for longer
period Gale gusts continues to be over the northern bay and northern
coastal waters where a Gale warning runs through 08Z. SCA's for the
remaining waters through the overnight into Thursday. Waves in the
bay build to 3-5 ft, and seas build to 4-6 ft.
High pressure builds in from the west for Thursday. Westerly winds
will subside to 15-20 kts with gusts of 25-30 kts. Waves in the bay
2-3 ft and seas 3-5 by late in the day. High pressure settles over
the region on Friday with sub-SCA conditions expected. W/SW winds 5-
15 kts. Waves in the bay subside to 1-2 ft and seas subside to 2-3
ft.
Next system impacts the area late Saturday into Sunday which will
result in another period of SCA winds/seas.
&&
.FIRE WEATHER...
As of 415 AM EDT Wednesday...
A gusty westerly wind is expected later this morning into the
afternoon as a cold front crosses the area. Most model guidance
keeps the frontal passage dry for areas west of I-95, with only
widely scattered showers and isolated thunderstorms for far
eastern VA, lower MD and NE NC. Gusts of 25-30 mph can be
expected today with RH values lowering to 25-30% across the
Piedmont late this afternoon. The wind will be gusty again
Thursday afternoon with min RH values lowering further, ranging
from 20-25% inland to 25-30% toward the coast. The limiting
factor for potential Red Flag conditions will continue to be
fuel moisture, given recent rainfall and low KBDI values.
However, if a widespread wetting rain is not realized (and is
not expected) today, then an Increased Fire Danger statement
will be necessary Thursday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Freeze Warning from 4 AM to 8 AM EDT Thursday for VAZ048-
060>062-065>069-509>511.
MARINE...Small Craft Advisory until 5 PM EDT Thursday for ANZ652-654-
656-658.
Gale Warning until 4 AM EDT Thursday for ANZ630-650.
Small Craft Advisory until 5 PM EDT Thursday for ANZ635>638.
Small Craft Advisory until 10 PM EDT Thursday for ANZ631-632-
634.
Small Craft Advisory until 10 AM EDT Thursday for ANZ633.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...CMF
FIRE WEATHER...AKQHazardous weather outlook, Apr 21, 12:32 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1232 PM EDT Wed Apr 21 2021 NCZ017-102-VAZ095-097>100-525-221645- Western Currituck-Eastern Currituck-Norfolk/Portsmouth-Chesapeake- Virginia Beach-Accomack-Northampton-Hampton/Poquoson- 1232 PM EDT Wed Apr 21 2021 This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. There is a slight risk for severe thunderstorms this afternoon. The main threats are damaging wind gusts and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-221645- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- 1232 PM EDT Wed Apr 21 2021 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a slight risk for severe thunderstorms this afternoon. The main threats are damaging wind gusts and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>016-030>032-VAZ075>078-081>090-092-093-096-512-514-516>524- 221645- Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan- Perquimans-Westmoreland-Richmond-Northumberland-Lancaster- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Suffolk-Eastern Hanover- Eastern Chesterfield (Including Col. Heights)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- 1232 PM EDT Wed Apr 21 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms this afternoon. The main threats are damaging wind gusts and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ064-079-080-511-513-515-221645- Caroline-Brunswick-Dinwiddie-Western Hanover-Western Chesterfield- Western Henrico (Including the City of Richmond)- 1232 PM EDT Wed Apr 21 2021 This Hazardous Weather Outlook is for central Virginia, north central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms this afternoon. The main threats are damaging wind gusts and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Much colder conditions are expected Thursday morning, with the potential for some locations to experience a freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-065>069-509-510-221645- Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- 1232 PM EDT Wed Apr 21 2021 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Much colder conditions are expected Thursday morning, with the potential for some locations to experience a freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 21, 2:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wakefield VA
229 PM EDT Wed Apr 21 2021
VAZ084-089-090-523>525-211915-
Hampton/Poquoson-Surry-Newport News-York-Gloucester-James City-
229 PM EDT Wed Apr 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GLOUCESTER...
YORK...NORTHEASTERN SURRY...AND SOUTHERN JAMES CITY COUNTIES...THE
NORTHERN CITY OF POQUOSON...THE NORTHERN CITY OF NEWPORT NEWS AND THE
CITY OF WILLIAMSBURG...
At 229 PM EDT, a strong thunderstorm was located over Scotland, or
near Surry, moving east at 50 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Newport News, Williamsburg, Surry, Patrick Henry Field, Virginia
Institute For Marine Sciences, Seaford, Gloucester Point, Busch
Gardens, Scotland, Wicomico, Achilles, York Terrace, Lee Hall, Carver
Gardens, Grove, Kings Point, Jamestown, Fort Eustis, Tabb and
Chippokes State Park.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3714 7626 3712 7666 3714 7667 3712 7668
3711 7687 3722 7689 3736 7637 3729 7634
3726 7634 3724 7635 3721 7635 3720 7632
3717 7629 3716 7627
TIME...MOT...LOC 1829Z 257DEG 44KT 3717 7679
JMSpecial weather statement, Apr 21, 2:43 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
243 PM EDT Wed Apr 21 2021
VAZ084>086-523-211930-
Mathews-Middlesex-York-Gloucester-
243 PM EDT Wed Apr 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GLOUCESTER...
SOUTHEASTERN MIDDLESEX AND MATHEWS COUNTIES...
At 242 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hartfield to Busch Gardens. Movement
was east at 40 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
these storms.
Locations impacted include...
Mathews, Gloucester Courthouse, Deltaville, Queens Lake, Gloucester
Point, Gwynn, Hayes, Bavon, Hartfield, Blakes, Mobjack, Ruff, Beulah,
Moon, Laban, Camp Peary, Glass, Naxera, Harmony Village and Grafton.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3730 7623 3730 7633 3731 7634 3730 7634
3729 7669 3758 7655 3761 7624 3758 7626
3753 7625 3746 7621 3739 7620
TIME...MOT...LOC 1842Z 266DEG 39KT 3752 7648 3721 7664
JMLocal storm report, Apr 21, 2:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
248 PM EDT WED APR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 3 WSW CHINCOTEAGUE 37.93N 75.41W
04/21/2021 E0.70 INCH ACCOMACK VA PUBLIC
&&
FISHERLocal storm report, Apr 21, 2:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
251 PM EDT WED APR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM MARINE TSTM WIND 3 NE WALLOPS ISLAND 37.88N 75.44W
04/21/2021 E39 MPH ACCOMACK VA ASOS
34 KNOT WIND GUST RECORDED.
&&
FISHERLocal storm report, Apr 21, 2:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT WED APR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 3 SSE GARYSVILLE 37.22N 77.14W
04/21/2021 PRINCE GEORGE VA NWS EMPLOYEE
TREES DOWN NEAR HINES ROAD AND RT 10.
&&
FISHERSpecial weather statement, Apr 21, 3:09 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
309 PM EDT Wed Apr 21 2021
VAZ095-097-098-100-524-525-212000-
Hampton/Poquoson-Norfolk/Portsmouth-Newport
News-Northampton-Chesapeake-Virginia Beach-
309 PM EDT Wed Apr 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NORTHAMPTON ...THE
SOUTHEASTERN CITY OF POQUOSON...THE CITY OF NORFOLK...THE
NORTHWESTERN CITY OF CHESAPEAKE...THE CITY OF PORTSMOUTH...THE
NORTHWESTERN CITY OF VIRGINIA BEACH...THE CITY OF HAMPTON AND THE
SOUTHERN CITY OF NEWPORT NEWS...
At 308 PM EDT, a strong thunderstorm was located over Cradock, or
over Downtown Portsmouth, moving northeast at 50 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.
This storm will be near...
Regent University and Norview around 315 PM EDT.
Virginia Wesleyan University, Kempsville, Ocean View, Norfolk and
Norfolk International around 320 PM EDT.
Virginia Beach around 330 PM EDT.
Other locations impacted by this storm include Capeville, South
Norfolk, Kiptopeke State Park, Fox Hill, Portlock, Phoebus, Langley
View, Princess Anne Plaza, Hilton Village and Raleigh Terrace.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3717 7577 3704 7597 3697 7599 3685 7593
3672 7638 3686 7643 3690 7641 3690 7644
3707 7650 3714 7625 3707 7623 3700 7626
3695 7612 3695 7610 3697 7601 3705 7597
3708 7602 3719 7605 3728 7574
TIME...MOT...LOC 1908Z 240DEG 49KT 3681 7633
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Apr 21, 1:26 PM EDT | Special Weather Statement | AKQ | Dinwiddie, City of Petersburg | 49 min |
| Apr 21, 1:33 PM EDT | Special Marine Warning | AKQ | 27 min | |
| Apr 21, 1:37 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, City of Petersburg | 27 min |
| Apr 21, 1:41 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Apr 21, 1:54 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 36 min |
| Apr 21, 1:59 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex | 32 min |
| Apr 21, 2:09 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 51 min |
| Apr 21, 2:19 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 41 min |
| Apr 21, 2:25 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Apr 21, 2:26 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Apr 21, 2:29 PM EDT | Special Weather Statement | AKQ | York | 46 min |
| Apr 21, 2:36 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Apr 21, 2:41 PM EDT | Special Marine Warning | AKQ | 49 min | |
| Apr 21, 2:43 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 47 min |
| Apr 21, 3:05 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Apr 21, 3:09 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Portsmouth | 51 min |
| Apr 21, 3:11 PM EDT | Severe Thunderstorm Warning | AKQ | City of Hampton, City of Norfolk, City of Portsmouth, City of Virginia Beach | 34 min |
| Apr 21, 3:14 PM EDT | Special Marine Warning | AKQ | 31 min | |
| Apr 21, 3:26 PM EDT | Special Marine Warning | AKQ | 65 min |
Nearby
Freeze Warnings in Virginia, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.